# SDR 2006FA0000499

- Difficulty date: April 11, 2006
- Submitted: May 17, 2006
- Operation: General aviation
- Aircraft: N2566Y
- Make and model: Cessna 172D
- Aircraft serial: 17249866
- Engine: Cont O300D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 641916A1
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 1 CYLINDER WAS REMOVED DUE TO A CRACK .75 AROUND STEEL BARREL.  IT APPEARS THAT AN OIL CONTROL RING BROKE AND EVENTUALLY DESTROYED THE PISTON AND JAMMED BETWEEN THE PISTON AND CYLINDER.  TT ON THE ENGINE IS 4156.9 HRS.  SMOH IS 1432.9 HRS, THE CYLINDER WAS LAST REMOVED AT 598.4 HOURS FOR HONE AND NEW RINGS.  TT ON CYLINDERS, UNKNOWN.  AIRCRAFT WAS ANNUALED 1.1 HRS PRIOR.  THE OIL ANALYSIS PERFORMED AT ANNUAL WAS NORMAL AND ALL READINGS/RESULT WERE LOWER THAN THAT OF PREVIOUS AVIATION LABORATORY SAMPLES WHICH WERE ALSO NORMAL.  ENGINE WILL BE TORN DOWN FOR INTERNAL INSPECTION.  (K)
